Alert archive / Texas / High Wind Watches in 2020
High Wind Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 21, 2020, 12:49 PM MST for Eddy County, New Mexico; 4 counties in Texas. It took effect at Feb 23, 2020, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2020, 12:49 PM MST (19:49 UTC)
- In effect from
- Feb 23, 2020, 8:00 AM MST
- Expired
- Feb 23, 2020, 1:35 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS74 KMAF 211949 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 149 PM CST Fri Feb 21 2020 NMZ027-TXZ270-271-277-220800- /O.NEW.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 149 PM CST Fri Feb 21 2020 /1249 PM MST Fri Feb 21 2020/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...In the Guadalupe and Delaware Mountains...west winds 45 to 55 mph with gusts up to 75 mph possible. In the Davis Mountains...west winds 35-45 mph with gusts to 65 mph possible. * WHERE...Guadalupe, Delaware, and Davis Mountains. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Conditions will be particularly hazardous at higher elevations where the strongest winds are likely to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && RHluchan $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
046 WWUS74 KMAF 220813 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 213 AM CST Sat Feb 22 2020 NMZ027-TXZ270-271-277-222200- /O.CON.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 213 AM CST Sat Feb 22 2020 /113 AM MST Sat Feb 22 2020/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Guadalupe, Delaware and Davis Mountains. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
148 WWUS74 KMAF 222014 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 214 PM CST Sat Feb 22 2020 NMZ027-TXZ270-271-277-231100- /O.CON.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 214 PM CST Sat Feb 22 2020 /114 PM MST Sat Feb 22 2020/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 35 to 55 mph with gusts from 60 to 75 mph possible. * WHERE...Guadalupe, Delaware and Davis Mountains. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
388 WWUS74 KMAF 230835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 AM CST Sun Feb 23 2020 NMZ027-TXZ270-271-232200- /O.UPG.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ /O.NEW.KMAF.HW.W.0013.200223T1500Z-200224T0600Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 135 AM MST Sun Feb 23 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 11 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-232200- /O.UPG.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ /O.NEW.KMAF.HW.W.0013.200223T1500Z-200224T0000Z/ Davis Mountains- Including the city of Fort Davis 235 AM CST Sun Feb 23 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-050-059>061-067-272>274-278-232200- /O.NEW.KMAF.WI.Y.0007.200223T1500Z-200224T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews-Loving-Winkler-Ector-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Odessa, Monahans, Van Horn, Pecos, and Alpine 235 AM CST Sun Feb 23 2020 /135 AM MST Sun Feb 23 2020/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 21, 10:25 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 21, 10:25 AM MST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1125 AM CST Fri Feb 21 2020 .DISCUSSION... See aviation discussion below. && .AVIATION... MVFR ceilings will continue at KCNM and KINK through mid afternoon, otherwise VFR conditions are expected at the west Texas and southeast New Mexico terminals the next 24 hours. Winds will generally be south to southeast at 5 to 15 mph. 12 && .PREV DISCUSSION... /issued 524 AM CST Fri Feb 21 2020/ DISCUSSION... See 12Z aviation discussion below. AVIATION... MVFR CIGs will remain near the Pecos River TAF sites over the next couple of hours before lifting to VFR levels. Winds will remain light becoming more southerly through the 24 hour period. PREV DISCUSSION... /issued 200 AM CST Fri Feb 21 2020/ DISCUSSION... Low clouds/fog (some freezing) are pushed up into the mtns this morning with a stout e-se 850 mb wind. The low-level moisture starts to decrease above 700 mb and with cold temps in the moist layer and a se wind low-level component into the afternoon said clouds/fog/freezing fog will probably hang around through mid morning, thus the extension of the freezing fog advisory for GDP/Delaware/Davis Mtns until 15Z. Today's high temps will be dependent on clouds and forecast soundings support more clouds today so another day with temps well below normal. A better warming signal is seen for Sat when the column warms (mid-level ridge) and surface pressures fall. High temps will be back close to normal, but there will still be an abundance of high clouds. More warming on Sunday with an upper low passing to the n. Warming will be accompanied by very windy conditions in most areas. Pretty solid advisory level conditions in plains and warning for GDP/Davis Mtns look reasonable at this point per 700 mb/MSLP gradients. Also we will go higher than NBM winds which seem largely underdone based said gradients and mixed layer winds. Usually in these cases temps are a few degrees warmer and have trended just a little warmer than NBM in the e closer to low-level thermal ridge. A cold front will pass early Mon AM in wake of the low and so it will turn back cooler Mon. An even stronger dry cold front will quickly follow Tue and hold into Wed. Warmer Thur, especially across the w. Other than a few quickly passing -SHRA early Sunday AM this forecast will mostly be a dry one. FIRE WEATHER... Very windy conditions on Sunday will be accompanied by marginally low RH and above normal fuel moisture wrt ERC-G and above normal temperatures. As such we foresee no more than a Fire Danger Statement. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 48 37 62 46 / 0 0 0 0 Carlsbad 48 38 67 46 / 0 0 0 10 Dryden 52 38 64 44 / 0 0 0 0 Fort Stockton 51 39 69 48 / 0 0 0 0 Guadalupe Pass 45 39 61 48 / 0 0 0 20 Hobbs 46 34 62 44 / 0 0 0 10 Marfa 51 34 68 43 / 0 0 0 0 Midland Intl Airport 48 38 63 46 / 0 0 0 0 Odessa 48 38 63 46 / 0 0 0 0 Wink 50 36 66 45 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Feb 21, 8:13 AM MST, 4 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 913 AM CST Fri Feb 21 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221515- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 913 AM CST Fri Feb 21 2020 /813 AM MST Fri Feb 21 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Areas of freezing drizzle and drizzle and freezing fog and fog are expected across the Guadalupe, Delaware and Davis Mountains this morning. Patchy fog is expected across the lower elevations of the Big Bend Region this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds are possible across a significant portion of southeast New Mexico and west Texas Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 5:03 PM MST | Freezing Fog Advisory | MAF | Eddy | 15 hr |
Nearby
High Wind Watches in Texas, 2020High Wind Watches in New Mexico, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.